Alert archive / Colorado / Flash Flood Watches in 2011

Flash Flood Watch 8, NWS Denver/Boulder, CO

July 19, 20119 counties in Colorado

NWS Denver/Boulder, CO issued this flash flood watch at Jul 19, 2011, 11:13 AM MDT for 9 counties in Colorado. It took effect at Jul 19, 2011, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 19, 2011, 11:13 AM MDT (17:13 UTC)
In effect from
Jul 19, 2011, 12:00 PM MDT
Expired
Jul 19, 2011, 8:30 PM MDT
In force
9 hr
Issued by
NWS Denver/Boulder, CO
Flood severity
None

Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 5.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 928 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
928 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
1803 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WGUS65 KBOU 191713
FFABOU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER CO
1113 AM MDT TUE JUL 19 2011


COZ033>035-200115-
/O.NEW.KBOU.FF.A.0008.110719T1800Z-110720T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...
ESTES PARK...GLENDEVEY...NEDERLAND...RED FEATHER LAKES
1113 AM MDT TUE JUL 19 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO AND NORTH 
  CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  COLORADO...INDIAN PEAKS/MOUNTAINS OF SUMMIT COUNTY/KENOSHA 
  MOUNTAINS/EAST SLOPE MOSQUITO RANGE. IN NORTH CENTRAL 
  COLORADO...NORTHERN FRONT RANGE FOOTHILLS AND RABBIT 
  EARS/MEDICINE BOW RANGES/ROCKY MOUNTAIN NATIONAL PARK. 

* THROUGH THIS EVENING

THUNDERSTORMS WILL AGAIN DEVELOP ACROSS THE MOUNTAINS THIS
AFTERNOON...MOVING ACROSS THE NORTHERN FRONT RANGE FOOTHILLS BY
THE EVENING. IN ADDITION...A WEATHER DISTURBANCE WILL MOVE ACROSS
THE AREA...ENHANCING THE STORMS. THE STORMS WILL BE CAPABLE OF
PRODUCING UP TO TWO INCHES OF RAIN IN AN HOUR. THERE IS A
POSSIBILITY OF STORMS MOVING REPEATEDLY ACROSS THE SAME AREA.

THE HEAVY RAIN COULD CAUSE FLASH FLOODING...ESPECIALLY ACROSS THE
BURN AREAS OF BOULDER AND LARIMER COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

...REPEAT THIS IS A WATCH AND NOT A WARNING...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT
NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA
SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE
ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A
FLASH FLOOD WARNING IS ISSUED.

&&

$$
LESZCYNSKI/COOPER
2 follow-up statements
109 
WGUS65 KBOU 192353
FFABOU

FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER CO
553 PM MDT TUE JUL 19 2011

COZ033>035-200600-
/O.CON.KBOU.FF.A.0008.000000T0000Z-110720T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...
ESTES PARK...GLENDEVEY...NEDERLAND...RED FEATHER LAKES
553 PM MDT TUE JUL 19 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL COLORADO AND NORTH CENTRAL COLORADO... 
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...INDIAN 
  PEAKS/MOUNTAINS OF SUMMIT COUNTY/KENOSHA MOUNTAINS/EAST SLOPE 
  MOSQUITO RANGE. IN NORTH CENTRAL COLORADO...NORTHERN FRONT 
  RANGE FOOTHILLS AND RABBIT EARS/MEDICINE BOW RANGES/ROCKY 
  MOUNTAIN NATIONAL PARK. 

* UNTIL MIDNIGHT MDT TONIGHT

THUNDERSTORMS WILL CONTINUE ACROSS THE FOOTHILLS OF BOULDER AND
LARIMER COUNTIES THROUGH THE EVENING...WHILE OTHER STORMS ARE
EXPECTED TO MOVE OVER THE MOUNTAINS. THE STORMS WILL BE CAPABLE OF
PRODUCING UP TO TWO INCHES OF RAIN IN AN HOUR. THERE REMAINS A
POSSIBILITY OF STORMS MOVING REPEATEDLY ACROSS THE SAME AREA.

THE HEAVY RAIN COULD CAUSE FLASH FLOODING...ESPECIALLY ACROSS THE
BURN AREAS OF BOULDER AND LARIMER COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

...REPEAT THIS IS A WATCH AND NOT A WARNING...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT
NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA
SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE
ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A
FLASH FLOOD WARNING IS ISSUED.

&&

$$
LESZCYNSKI
557 
WGUS65 KBOU 200230
FFABOU

FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER CO
830 PM MDT TUE JUL 19 2011


COZ033>035-200330-
/O.CAN.KBOU.FF.A.0008.000000T0000Z-110720T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...
ESTES PARK...GLENDEVEY...NEDERLAND...RED FEATHER LAKES
830 PM MDT TUE JUL 19 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO AND NORTH
CENTRAL COLORADO HAS BEEN CANCELLED. THERE WILL BE A CHANCE OFSHOWERS
AND THUNDERSTORMS OVERNIGHT HOWEVER THE THREAT OF FLASH FLOODING
HAS DIMINISHED.


$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 19, 10:29 AM MDT, 44 minutes earlier.

Area forecast discussion, Jul 19, 10:29 AM MDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
1029 AM MDT TUE JUL 19 2011

.UPDATE...

&&

.SHORT TERM...THE SHORT WAVE OF THE DAY APPEARS TO BE NEAR THE
FOUR CORNERS AREA THIS MORNING. THUNDERSTORMS ARE EXPECTED TO
DEVELOP IN THE MOUNTAINS AND FOOTHILLS AFTER 18Z...WITH THE FOCUS
SHIFTING TO THE URBAN CORRIDOR AND NORTHEAST PLAINS AFTER 22Z.
STORM MOTION THIS AFTN ARE PROGGED TO BE TO THE THE NORTHEAST
AROUND 8 KTS. WET MICROBURSTS WITH HEAVY RAIN THE MAIN ISSUE. THE
GREATEST TSTM COVERAGE APPEARS TO BE LATE THIS AFTN AND EVENING.
MAIN CONCERN TODAY WILL BE THE MOUNTAINS AND FOOTHILLS. HEAVY RAIN
LAST NIGHT HAS ALLOWED THE BLUE RIVER TO REMAIN CLOSE TO FLOOD
STAGE. ADDITIONAL RAINFALL MAY PUSH OTHER RIVERS RUNNING HIGH TO
FLOOD STAGE. AS A RESULT WILL ISSUE A FLASH FLOOD WATCH FOR ZONES
33>35 FROM NOON TODAY TO MIDNIGHT TONIGHT.

.AVIATION...CURRENT TIMING OF THE PRVS DISCUSSION STILL LOOKS ON
TRACK SO NO BIG CHANGES TO THE ONGOING TAF FOR DENVER...WITH TSTMS
MOVING THROUGH DENVER INTERNATIONAL AIRPORT AFTER 22Z.

&&

.HYDROLOGY...TIMING WISE...THE MDLS APPEAR TO DEVELOP SOME PCPN
OVER THE FOOTHILLS BY 20Z...WITH THE MAIN LIFT ASSOCIATED WITH THE
UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION AROUND 00Z. THE
GREATEST THUNDERSTORMS COVERAGE WILL BE AROUND 00Z.  FLASH FLOOD
THREAT WILL INCREASE FOR THE FRONT RANGE FOOTHILLS TODAY...ESPECIALLY
FOR THE FOUR MILE BURN AREA. THE STRONGER STORMS COULD PRODUCE 1
TO 2 INCHES OF RAIN IN LESS THAN ONE HOUR. ADDITIONAL RAINFALL ON
ALREADY SWOLLEN RIVERS IN SUMMIT AND GRAND COUNTIES MAY ALSO LEAD
TO FLASH FLOODING. AS A RESULT WILL ISSUE A FLASH FLOOD WATCH FOR
ZONES 33>35 FROM NOON TODAY TO MIDNIGHT TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 358 AM MDT TUE JUL 19 2011/

SHORT TERM...STRONG UPPER LEVEL HIGH OVER THE CENTRAL U.S. WILL
SHIFT EAST TODAY AS AN UPPER LEVEL TROUGH MOVES OVER THE PACIFIC
NORTHWEST. THIS WILL CAUSE THE SOUTHERLY FLOW ALOFT OVER COLORADO TO
SHIFT TO THE SOUTHWEST. THIS FLOW WILL PUSH SOME STORMS THAT FORM
OVER THE HIGHER TERRAIN OVER THE FRONT RANGE URBAN CORRIDOR. A SHORT
WAVE CURRENTLY OVER NORTHEAST ARIZONA WILL ROTATE NORTHEAST OVER
COLORADO TODAY. THIS WILL HELP TO TRIGGER STORM DEVELOPMENT...EVEN
EXPECT SOME STORMS TO FORM OFF OF THE HIGHER TERRAIN. BEST LIFT FROM
THE WAVE WILL OCCUR THIS EVENING SO MAY HAVE TO WAIT LATE IN THE DAY
FOR STORMS TO FORM OFF OF THE HIGHER TERRAIN.

CAPES TODAY WILL BE 700-1400 J/KG. PRECIPITABLE WATER VALUES OVER
THE HIGHER TERRAIN WILL BE 0.7-1.00 INCHES...WITH 1.00 TO 1.30 OVER
THE URBAN CORRIDOR AND EASTERN PLAINS. SHEAR WILL NOT BE THAT GREAT
TODAY SO EXPECT THE MAIN THREAT WILL AGAIN BE HEAVY RAIN WITH THE
STORMS. STORMS WILL MOVE NORTH-NORTHEAST AT 10-15 KNOTS...NOT VERY
FAST BUT FAST ENOUGH THAT FLASH FLOODING WILL NOT BE A CONCERN
UNLESS CELLS TRAIN OVER THE SAME AREA. WILL KEEP POPS IN THE
FORECAST FOR AFTER MIDNIGHT TONIGHT BECAUSE OF THE SHORT WAVE
PASSING OVER THE STATE. THIS WAVE IS STILL PRODUCING CONVECTION OVER
THE FOUR CORNER AT THIS TIME.

TEMPERATURES TODAY WILL BE VERY WARM AGAIN WITH MID TO UPPER 90S
ACROSS NORTHEAST COLORADO.

LONG TERM...THE TROPICAL CONNECT/MONSOONAL MOISTURE PLUME WILL
GENERALLY REMAIN OVER NEW MEXICO AND COLORADO FOR WEDNESDAY AND
THURSDAY ACCORDING TO THE MODELS...BUT WITH SUBTLE CHANGES IN ITS
DEPTH AND POSITION EACH DAY. MODELS SHOW THE PLUME TAKING A RIGHT
TURN AWAY FROM NERN COLORADO EARLY ON WEDNESDAY AS INDICATED BY
LOWER PRECIPITABLE WATER VALUES...850-500MB THETA-E VALUES AND
SPECIFIC HUMIDITY VALUES ACROSS THE AREA DURING THE DAY. THIS IS
REFLECTED BY LOWER PRECIP PROBS OFFERED BY THE MOS GUIDANCE. THE
SOMEWHAT DRIER CONDITIONS ON WEDNESDAY IS DUE IN PART TO A W-SWLY
FLOW ALOFT BROUGHT ABOUT BY A BROAD UPPER TROUGH PASSING TO OUR
NORTH. HOWEVER BY LATE AFTERNOON OR EARLY EVENING...MODELS SHOW THE
BNDRY LAYER FLOW ON THE PLAINS GOING EAST-SOUTHEASTERLY WHICH
QUICKLY ADVECTS INCREASING AMOUNTS OF MOIST AIR UP AGAINST THE FRONT
RANGE. SUSPECT WE/LL SEE A RATHER QUICK INCREASE IN CONVECTIVE
DEVELOPMENT OVER AND ALONG THE FRONT RANGE AROUND 00Z/THU. ONCE
AGAIN HEAVY RAINFALL APPEARS TO BE THE MAIN CONCERN WITH THE WEAK
FLOW ALOFT. HEAVIEST RAINFALL IS EXPECTED ALONG THE PALMER DIVIDE
AND UP AGAINST THE FOOTHILLS ROUGHLY SOUTH OF I-70 DURING THE
EVENING HOURS. THROUGH THE NIGHT THESE STORMS SHOULD MOVE OFF THE
FOOTHILLS AND OUT OVER EAST-CENTRAL COLORADO WHERE THEY SHOULD RAIN
OUT BY MORNING. FOR THAT REASON HAVE HUNG ONTO THE LOW POPS OUT
THERE. ON THURSDAY...MODELS SHOW THIS TROPICAL MOISTURE PLUME
CURVING BACK OVER COLORADO AS INDICATED BY AN INCREASE IN PW VALUES
AND SPECIFIC HUMIDITIES DURING THE DAY. THE INCREASE IN MOISTURE IS
IN RESPONSE TO A GRADUAL WESTWARD SHIFT IN THE HOT UPPER LEVEL RIDGE
OVER THE SOUTHERN GREAT PLAINS. AN INCREASE IN CLOUD COVER DURING
THE DAY SHOULD KNOCK TEMPERATURES BACK AT LEAST A FEW DEGS FROM
THOSE OBSERVED THE DAY BEFORE.

FRIDAY THROUGH EARLY NEXT WEEK...MEDIUM RANGE MODELS SHOW THE HOT
DOME OF HIGH PRESSURE AIR OVER THE GREAT PLAINS CONTINUING TO SHIFT
WESTWARD AND BY LATE THIS WEEKEND...MANY OF THE MODELS SHOW THE AXIS
OF A 596 DECIMETER HIGH PRESSURE RIDGE SITTING RIGHT ON COLORADO.
MONSOONAL MOISTURE TRAPPED BENEATH THIS RIDGE WILL CONTINUE TO
PRODUCE THE DAILY CYCLE OF LATE AFTERNOON AND EVENING T-STORMS
THROUGH THE PERIOD. FOR NOW WILL GO WITH LOW PROBABILITIES SINCE THE
EXACT POSITION OF THE RIDGE WILL DICTATE HOW MUCH PRECIP WE/LL
SEE.

AVIATION...SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
EVENING. THE BEST CHANCE FOR SEEING A THUNDERSTORM WILL BE 22-02Z.
PERHAPS A LITTLE SOONER NEAR THE FOOTHILLS. GUSTY OUTFLOW WINDS WILL
LIKELY IMPACT AIRPORTS AFTER 22Z. THE MAIN THREAT WITH THE STORMS
WILL BE HEAVY RAINFALL AND GUSTY OUTFLOW WINDS TO 40 KNOTS.
VISIBILITY MAY FALL BELOW 2 MILES UNDER THE STRONGER STORMS DUE TO
HEAVY RAINFALL. THERE IS A CHANCE THAT STORMS COULD LINGER THROUGH
06Z AS AN UPPER LEVEL DISTURBANCE MOVES OVER COLORADO. LIGHT DIURNAL
WINDS WILL PREVAIL TODAY WITH WINDS SPEEDS PRIMARILY LESS THAN 10
KNOTS.

HYDROLOGY...SCATTERED THUNDERSTORMS WITH SOME TRAINING OF ECHOES
WILL KEEP A SMALL THREAT FOR FLASH FLOODING OVER THE EAST SLOPES
THIS AFTERNOON AND EVENING. THE THREAT FOR FLASH FLOODING OVER THE
FOOTHILL BURN SCARS WILL BE SLIGHTLY HIGHER TODAY WITH MORE STORMS
EXPECTED OVER THE FOOTHILLS.

HEAVY RAIN OCCURRED OVER PARTS OF SUMMIT COUNTY LAST NIGHT. RUNOFF
FROM THE RAINFALL HAS CAUSED SOME RIVERS AND STREAMS TO RUN HIGH. A
SMALL STREAM FLOOD ADVISORY IS EFFECT THROUGH LATE THIS MORNING.

SOUTH PLATTE RIVER CONTINUES TO RUN HIGH OVER NORTHEAST COLORADO
WITH FLOOD ADVISORIES CONTINUING FROM BALZAC TO JULESBURG FOR THE
NEXT SEVERAL DAYS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR THE NORTH CENTRAL MOUNTAINS AND NORTHERN
FRONT RANGE FOOTHILLS FROM NOON MDT TODAY UNTIL MIDNIGHT MDT
TONIGHT.
&&

SHORT TERM...COOPER
LONG TERM....BAKER
AVIATION...COOPER
Hazardous weather outlook, Jul 19, 4:39 AM MDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
439 AM MDT TUE JUL 19 2011

COZ030>051-191700-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
439 AM MDT TUE JUL 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF THUNDERSTORMS WILL OCCUR OVER THE HIGH COUNTRY
TODAY. FLOW ALOFT WILL SHIFT TO THE SOUTHWEST TODAY. THIS WILL HELP
PUSH STORMS OFF THE HIGHER TERRAIN AND ONTO THE EASTERN PLAINS. MAIN
THREAT WITH THE STORMS WILL CONTINUE TO BE HEAVY RAIN. FLASH
FLOODING WILL BE POSSIBLE IS STORMS TRAIN OVER THE SAME AREA. VERY
WARM TEMPERATURES ARE EXPECTED OVER THE EASTERN PLAINS TODAY WITH
HIGHS IN THE MID 90S TO AROUND 100 DEGREES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR
THE MOUNTAINS AND ADJACENT PLAINS THROUGH EARLY NEXT WEEK. SLOW
MOVING THUNDERSTORMS OVER AND NEAR THE FOOTHILLS ON WEDNESDAY
EVENING COULD PRODUCE HEAVY RAINFALL RESULTING IN LOCALIZED
FLOODING. THUNDERSTORMS SHOULD DECREASE IN COVERAGE ON FRIDAY AND
BEYOND AS A STRONG RIDGE OF HIGH PRESSURE AND HOT AIR SHIFTS
WESTWARD OVER THE STATE DURING THE WEEKEND. FOR THAT REASON
TEMPERATURES DURING THE PERIOD ARE EXPECTED TO REMAIN GENERALLY
ABOVE AVERAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

MEIER/BAKER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 6:08 PM MDTFlash Flood WarningBOULarimer2 hr
Jul 18, 6:57 PM MDTAreal Flood AdvisoryBOUSummit93 min
Jul 18, 7:25 PM MDTFlash Flood WarningBOUSummit95 min
Jul 18, 7:29 PM MDTAreal Flood AdvisoryBOUSummit91 min
Jul 18, 8:30 PM MDTAreal Flood AdvisoryBOUPark2 hr
Jul 18, 8:52 PM MDTFlash Flood WarningBOUSummit113 min
Jul 18, 9:28 PM MDTAreal Flood AdvisoryBOUGrand24 hr
Jul 18, 10:52 PM MDTAreal Flood AdvisoryBOUSummit20 hr
Jul 19, 2:53 PM MDTSpecial Weather StatementBOUGilpin37 min
Jul 19, 3:27 PM MDTFlash Flood WarningBOUBoulder2 hr
Jul 19, 4:19 PM MDTSpecial Weather StatementBOUBroomfield26 min
Jul 19, 4:21 PM MDTAreal Flood AdvisoryBOUClear Creek, Gilpin, Jefferson, Park95 min
Jul 19, 4:58 PM MDTSpecial Weather StatementBOUBroomfield32 min
Jul 19, 5:09 PM MDTSpecial Weather StatementBOULarimer36 min
Jul 19, 5:11 PM MDTSevere Thunderstorm WarningBOUAdams, Weld49 min
Jul 19, 5:37 PM MDTSpecial Weather StatementBOUDenver23 min
Jul 19, 5:59 PM MDTSpecial Weather StatementBOUDenver31 min

Nearby

Flash Flood Watches in Colorado, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.